MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The operator indicated that results obtained on the patient sample at 9:57 am, upon resuming the autosampler's operation, resembled results of diluted blood.Based on the operator, the manual blood smear and stain further suggested that the rinse reagent contaminated the sample tube.The autosampler needle was washed and there was no recurrence of the event.A siemens healthcare diagnostics (siemens) determined that the autosampler should have mixed the sample, prior to analysis, and this was not performed when the sample was repeated at 9:57 am.This caused the operator to question the result and rerun the sample.During this repeat, a discordant, falsely low hemoglobin (hgb) result was obtained.Siemens is investigating the issue.
 
Event or Problem Description
A patient sample was tested on the advia 2120i hematology system with dual aspirate autosampler, resulting in an expected hemoglobin (hgb) result.This result was reported to the physician(s).The customer stopped the routine testing of the autosampler to test a stat sample manually.Upon completion of the stat sample run, the operator resumed the autosampler's operation and the autosampler reran the initial sample, which resulted in a lower hgb result.The operator indicated that the autosampler pierced the sample, without mixing, and questioned the result.The sample was rerun, on the same system, resulting in a discordant, falsely low hgb result.The same sample was rerun on a non-siemens, sysmex kx-21 system, resulting in a similar hgb result as the discordant result.The operator also performed a manual smear and stain, using the same sample, and determined that the neutrophil's membranes were affected.Other parameters in the completed blood count (cbc) were potentially impacted by this event.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low hgb result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2018-00064 on (b)(6) 2018.Corrected information (16-feb-2018): the cellular hemoglobin content (ch) results in "mdr 2432235-2018-00064 attachment 1" for 9:52:37 am and 9:57:42 am and the ch results in "mdr 2432235-2018-00064 attachment 2" for 11-oct-2017 and (b)(6) 2017 are not ch results.These results indicate the difference between the mean corpuscular hemoglobin concentration (mchc) result and the corpuscular hemoglobin concentration mean (chcm) result.Additional information (16-feb-2018): x10e2 cells/ul is the unit for the following parameters: white blood cells baso channel (wbcb), white blood cells perox channel (wbcp), absolute neutrophils, absolute lymphocytes, absolute monocytes, absolute eosinophils, and absolute basophils.A siemens headquarters support center (hsc) specialist further analyzed the event and determined that the advia 2120i hematology system with dual aspirate autosampler correctly processed the sample in the initial run at 9:52:37 am.The hsc specialist verified that the sample was diluted when repeated at 9:57:42 am, but was not able to determine how the sample became diluted.The hsc was not provided with log files to determine the cause of the event.The system is performing according to specifications.No further evaluation of this system is required.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key7277285
Report Number2432235-2018-00064
Device Sequence Number1741775
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer02/16/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1